MAUDE Adverse Event Report: ARTHREX, INC. SAW ATTACHMENT-SAGITTAL; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. SAW ATTACHMENT-SAGITTAL; POWERED SURG ORTHOPEDIC INSTR
Model Number SAW ATTACHMENT-SAGITTAL
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a knee tep surgery the blade became stuck in the bone and did not cut anymore.The surgeon reported that there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The reported event was confirmed.The manufacturers evaluation revealed that one of the 4 pins to the ar-600 broken off which causes, the most likely cause for the reported failure can be attributed to one of the 4 pins to the ar-600 broken off which causes the attachment to have more play and therefore the power is lost, therefore, the saw blade can get stuck even with low power used.The condition of the device is consistent with questionable user handling.

Brand Name
SAW ATTACHMENT-SAGITTAL
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19395324
Report Number1220246-2024-03894
Device Sequence Number6955702
Product Code HWE
UDI-Device Identifier00888867111073
UDI-Public00888867111073
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSAW ATTACHMENT-SAGITTAL
Device Catalogue NumberAR-600SAG
Device Lot Number12458845
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2021
Initial Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/04/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown